# SDR IXXA9700083

- Difficulty date: June 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N61CX
- Make and model: Doug DC-8-62
- Aircraft serial: 46142
- System (JASC): 2550 · Cargo Compartments
- Part: Container
- Condition: Leaking
- Location: Nr 1 Cargo Compt
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: J, A

## Discrepancy

SHORTLY AFTER TAKEOFF, CREW NOTICED FUMES ENTERING THE COCKPIT.  FLIGHT ENGINEER WAS DISPATCHED TO INVESTIGATE MAIN CARGO DECK TO DETERMINE ORIGIN OF FUMES.  THE FLIGHT ENGINEER CONFIRMED FUMES EMANATING FROM THE CARGO PALLET LOCATED IN THE NR 1 POSITION.  CREW DUMPED FUEL AND RETURNED TO DTW.  CREW REQUESTED EMERGENCY RESPONSE HAZ MAT TEAM BE DISPATCHED.  THE RESPONSE TEAM MET THE AIRCRAFT AND CONFIRMED THE SOURCE OF THE FUMES TO BE  A  CONTAINER WITHIN THE NR 1 CARGO PALLET CONTAINER.  THE SPILL WAS VERIFIED TO HAVE BEEN CONTAINED WITHIN THE CARGO PALLET.  THE AIRCRAFT WAS RETURNED TO SERVICE FOLLOWING REMOVAL OF THE NR 1 CARGO PALLET.
